MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS TORIC II 1-PIECE ACRYLIC; TORIC IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS TORIC II 1-PIECE ACRYLIC; TORIC IOLS
Model Number ZCU300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Vitrectomy (2643); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information: patient age/date of birth: unknown as information was not provided.Patient gender: unknown as information was not provided.Date of event: unknown as information was not provided.If implanted, give date: not applicable, as the intraocular lens was inserted and removed in the initial surgery.If explanted, give date: not applicable, as the intraocular lens was inserted and removed in the initial surgery.(b)(4).Device evaluation: product testing could not be performed because the product was not returned.A product quality deficiency could not be confirmed.The reported issue was not verified.Manufacturing records review: the manufacturing records for the product were reviewed, the product was manufactured and released according to specification.Historical data analysis: a search revealed that no other complaints for this production order number have been received.Conclusion: as a result, of the investigation there is no indication of a product malfunction or product quality deficiency.The reported issue was not verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the suspect lens was switched to a 3-pc.Lens.The suspect lens was cut out and confirmed that the incision was enlarged slightly to cut out lens.Also, an unplanned suture and vitrectomy were performed.It was learned that the suspect lens was discarded.There was no patient post-op complications.No other information was provided.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.
 
Additional Manufacturer Narrative
In review of the file, it was noted that in the initial report section g, date received by manufacturer, was incorrectly entered.The following has been updated accordingly: section g-4 date received by manufacturer: correct date is 13-aug-2020 as this is the date incision enlargement, suture, and vitrectomy information was received via external communication not 06-aug-2020.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information was received, and the following fields were updated accordingly: section d-10: device available for evaluation: yes.Section d-10: returned to manufacturer on: 09/21/2020.Section h-3: device returned to manufacturer: yes.Device evaluation: the complaint lens was received in its original lens case.The original folding carton, dfu, patient id card, and implant notification were received as well.Visual inspection under magnification revealed viscoelastic residue on the optic body and that the lens was received cut in pieces (only a piece of the optic body was received), which is consistent with a lens that was handled for removal and replacement.Based on the return condition of the lens, no further product evaluation could be performed.The complaint issue could not be confirmed, and no product deficiency could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS TORIC II 1-PIECE ACRYLIC
Common Device Name
TORIC IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e. st. andrew place
santa ana CA 92705
MDR Report Key10505298
Report Number9614546-2020-00383
Device Sequence Number2993037
Product Code HQL
UDI-Device Identifier05050474660076
UDI-Public(01)05050474660076(17)250218
Combination Product (Y/N)Y
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/04/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/18/2025
Device Model NumberZCU300
Device Catalogue NumberZCU300U160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2020
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/06/2020
Supplement Date Received by Manufacturer09/14/2020
10/04/2020
10/25/2020
Initial Report FDA Received Date09/08/2020
Supplement Report FDA Received Date09/14/2020
10/29/2020
11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005